Alert archive / Michigan / Small Craft Advisories in 2008

Small Craft Advisory 87, NWS Gaylord, MI

September 18, 2008

NWS Gaylord, MI issued this small craft advisory at Sep 18, 2008, 4:07 PM EDT. It took effect at Sep 19, 2008, 8:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2008, 4:07 PM EDT (20:07 UTC)
In effect from
Sep 19, 2008, 8:00 AM EDT
Expired
Sep 20, 2008, 12:00 PM EDT
In force
28 hr
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:55 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 18, 3:55 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT THU SEP 18 2008

.SYNOPSIS.../ISSUED AT 355 PM/

RIDGE OF HIGH PRESSURE EXTENDING FROM NEW ENGLAND TO THE LOWER
GREAT LAKES WILL PROVIDE QUIET WEATHER TONIGHT/FRIDAY. A COLD
FRONT WILL MOVE INTO THE REGION FROM THE NORTH FRIDAY NIGHT...AND
WILL PROVIDE A SLIGHT CHANCE OF SHOWERS/STORMS BOTH FRIDAY NIGHT
AND SATURDAY. SLIGHTLY COOLER BUT DRY WEATHER WILL RETURN SATURDAY
NIGHT INTO SUNDAY.

SMITH

&&

.SHORT TERM.../ISSUED AT 355 PM/...TONIGHT

SCATTERED CLOUDS CONTINUE TO HANG ON ALONG THE LAKE HURON SHORELINE
WHERE DEW POINTS REMAIN IN THE MID 40S...BUT SKIES ARE SUNNY INLAND
WHERE LOW LEVELS HAVE DRIED OUT NICELY.  SURFACE HIGH EAST OF LAKE
SUPERIOR THIS AFTERNOON WILL CONTINUE TO PULL AWAY OVERNIGHT...
SETTING UP AN INCREASING SOUTH-SOUTHWEST RETURN FLOW.  QUIET NIGHT
EXPECTED FOR THE NIGHT...PERHAPS A COUPLE MID CLOUDS IN WARM
ADVECTION PATTERN.  WILL KEEP AN EYE ON PATCH OF ST/SC OVER
SOUTHERN UPPER/FAR NORTHEAST WI AS WINDS SWING AROUND TO THE
SOUTHWEST.  DONT THINK THIS WILL BE AN ISSUE TONIGHT GIVEN
TRAJECTORIES...AND CLOUDS HAVE BEEN TRYING TO THIN/BECOME MORE
CONVECTIVE LOOKING AS THE AFTERNOON WEARS ON.  SO THERE MAY NOT BE
MUCH LEFT BY THIS EVENING.  TEMPERATURES WILL COOL INITIALLY BUT
EXPECT READINGS TO RISE OVERNIGHT AS SOUTHERLY WINDS PICK UP.

JPB

&&

.LONG TERM.../ISSUED AT 355 PM/...FRIDAY AND BEYOND

FRIDAY AND FRIDAY NIGHT...A GOOD DEAL OF SUNSHINE IS AGAIN EXPECTED
FRIDAY. SURFACE RIDGE WILL SLIP E DURING THE AFTERNOON...ALLOWING
FOR AN INCREASE IN SW FLOW WAA. THIS MAY LEAD TO SOME INCREASE IN
MID CLOUDS DURING THE AFTERNOON ACROSS THE N. OTHERWISE...MOSTLY
SUNNY SKIES EXPECTED.

COLD FRONT WILL DROP INTO THE LAKE SUPERIOR REGION FRI EVENING.
THERE WILL ONLY BE A GLANCING BLOW OF ASSOCIATED UPPER DYNAMICS
HOWEVER...AS BEST QG SUPPORT...HEIGHT FALLS...AND DEEP LAYER
MOISTURE STAYS NE ACROSS ONTARIO AND QUEBEC. STILL...MODEL SOUNDINGS
SHOW SOME MID LEVEL INSTABILITY AND MOISTURE (SHALLOW MAUL) OVER ERN
UPPER AND FAR NRN LOWER FRI EVENING. THIS WILL SUPPORT A SMALL RISK
FOR ELEVATED SHOWERS/STORMS -- THOUGH COVERAGE SHOULD BE MINIMAL.
OTHERWISE...PARTLY CLOUDY SKIES EXPECTED.

SATURDAY...WILL MAINTAIN CONTINUITY...AND RETAIN SMALL RISK FOR
SHOWERS/STORMS SATURDAY. ALL IN ALL...HOWEVER...SKIES WILL BE PARTLY
TO MOSTLY CLOUDY -- AND MOST AREAS WILL NOT SEE ANY RAIN.
INSTABILITY AND MOISTURE WILL REMAIN VERY LIMITED...BUT FRONTAL
CONVERGENCE DURING DAYTIME HEATING MAY BE JUST SUFFICIENT TO POP A
FEW SHOWERS.

SUNDAY...COLD FRONT WILL HAVE DROPPED WELL SOUTH OF REGION BY
SUNDAY...AS SURFACE HIGH DRIFTS INTO THE NRN GREAT LAKES. WAA ACROSS
TOP OF RIDGE MAY SUPPORT SOME MID CLOUDS. HIGHS WILL BE A BIT
COOLER...WITH HIGHS IN THE 60S TO AROUND 70.

MONDAY THROUGH THURSDAY...THE GREAT LAKES REGION WILL FIND ITSELF
NESTLED BETWEEN UPPER TROUGH OVER ERN CANADA AND A TROUGH OVER THE
NWRN CONUS. WITH MEAN RIDGING ALOFT...AND BROAD AREA OF SURFACE HIGH
PRESSURE MOVING FROM SRN ONTARIO TO NEW ENGLAND BY TUESDAY...PARTLY
TO MOSTLY SUNNY SKIES AND RAIN-FREE CONDITIONS CAN BE EXPECTED
MON...TUE...INTO WED. BY WED NIGHT AND THU...GFS/ECMWF AGREE THAT NW
CONUS TROUGH WILL EJECT AN IMPULSE THAT WILL PUSH ACROSS THE NRN
PLAINS. WITH UPPER TROUGH MIGRATING TO HUDSON BAY REGION HOWEVER...
LIFT ASSOCIATED WITH AFOREMENTIONED IMPULSE AND ITS ASSOCIATED
COLD FRONT DUE TO ARRIVE WED NIGHT AND THUR NOT EXPECTED TO BE
VERY POTENT. WILL INCLUDE A SMALL RISK FOR SHOWERS STARTING WED
NIGHT AND CONTINUING INTO THU. TEMPS WILL REMAIN PLEASANT THROUGH
THE PERIOD...WITH HIGHS GENERALLY IN THE 60S TO LOWER 70S...AND
LOWS IN THE 40S.

SMITH

&&

.MARINE.../ISSUED AT 355 PM/

PRESSURE GRADIENT TIGHTENS SIGNIFICANTLY ON FRIDAY AS WAA INCREASES
AHEAD OF APPROACHING COLD FRONT. NAM SHOWS 40-45 KTS IN 925-850 MB
LAYER OVER N END OF LAKE MICHIGAN. WHILE THIS MOMENTUM WILL NOT
REACH THE SURFACE -- DUE TO OVER-WATER STABILITY -- STILL FEEL
MECHANICAL MIXING WILL SUPPORT A FEW GALE FORCE GUSTS FRIDAY INTO
FRIDAY EVENING OVER NRN LAKE MICHIGAN. GALE WARNING HAS BEEN ISSUED.
ELSEWHERE...WILL ISSUE SMALL CRAFT ADVISORIES FOR WIND GUSTS AROUND
25 KTS.

SMITH

&&

.AVIATION.../ISSUED AT 112 PM/...VALID FOR 18Z TAFS

VFR CONDITIONS EXPECTED THROUGH FRIDAY MORNING AS HIGH PRESSURE
PULLS AWAY FROM THE REGION. INCREASING LOW LEVEL FLOW WILL LIKELY
INCREASE THREAT FOR LOW LEVEL WIND SHEAR OVERNIGHT INTO FRIDAY
MORNING AT TVC/PLN.

JPB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT FRIDAY FOR LMZ323-
     346.
     GALE WARNING FROM 8 AM TO 11 PM EDT FRIDAY FOR LMZ341-342-344-
     345.
LH...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT FRIDAY FOR
     LHZ345>349.
LS...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT FRIDAY FOR LSZ321-
     322.

&&
Hazardous weather outlook, Sep 18, 4:01 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EDT THU SEP 18 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
191200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
401 PM EDT THU SEP 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE FORCE WINDS ARE EXPECTED ON LAKE MICHIGAN FRIDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:07 PM EDTGale WarningAPX24 hr

Nearby

Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.